Chemical Peel for Brown Spots on Olive Skin

Chemical peel. I have a nice olive complection...

Chemical peel. I have a nice olive complection with a few minor brown spots. I didn't go into the office thinking about a peel, but my doctor talked me into it saying that I'd have essentially one day of peeling and then be fine AND that it wouldn't hurt.

The Dr had the assistant give me the procedure. It was supposed to be a Vitapeel. The assistant did the acetone step, the peel and then messed up and did another layer of acetone with a 10% DNCB.

I had a very bad immediate reaction >The Dr came in & put cold compresses on me and my neck (even though it wasn't treated it was red hot). The Dr put me on predisone.

It's now day two and I now have a reddish brown mask w/some darker brown spots that &feeltight. Am I going to have long term damage?

2 Comments

I had the scab thing as well and had pink underneath. It took about 10 days to peel and then another 2weeks or so for the pinkish tone to go away. My skin looked pretty good, but now I'm getting a few brown spots where I didn't have them before. I've been extremely careful about not being in the sun at all and wear sunscreen and a hat everywhere I go. If I didn't I think it would be worse. I hope things go better for you. Not sure if you'll ever do another one, but my lesson in this is don't screw with Mother Nature if you don't have to. Good luck!
  • Reply
i have the same problem when i went for a chemical peel at a spa. i too, had a very good complexion until i decided i wanted to chemical peel to remove minor discolorations. immediately after the chemical peel, some parts of my face was bumpy and the two side of my cheeks were pink. i thought that i had gotten burned from the chemical peel but it was actually an allergic reaction(i consulted a dermatologist). the dermatologist prescribed me desonide (a coricosteroid) and hydroquinone (skin lightener) to decrease inflammation and prevent hyperpigementation. i applied the desonide and hydroquinone first and it sped up the healing time by going from pinkish skin to scabby skin and eventually back to pink again. after continuation of the hydroquinone, i noticed that the pink was getting worse as they began to turn red. i discontinued the hydroquinone, suspecting the cause of the redness was due to it. the redness calmed down but now my skin is discolored. i will also discontinue the desonide and let the skin recover itself. i know my skin will be discolored but hopefully, it is superficial so the discoloration will go away.
  • Reply
Was this review helpful? 3 others found this helpful